Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 56, NWS Corpus Christi, TX

June 30, 2007Duval County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 30, 2007, 5:12 PM CDT for Duval County, Texas. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2007, 5:12 PM CDT (22:12 UTC)
Expired
Jun 30, 2007, 6:45 PM CDT
In force
93 min
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County Duval County, TX

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1910 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1910 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 302213
FFWCRP
TXC131-302345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
512 PM CDT SAT JUN 30 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN DUVAL COUNTY IN SOUTH TEXAS

* UNTIL 645 PM CDT

* AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.   
  DOPPLER RADAR ESTIMATED 2 TO 4 INCHES 10 MILES SOUTHWEST OF 
  REALITOS ALONG ROUTE 359. THESE STORMS WERE MOVING TO THE 
  NORTHWEST AT 15 MPH. 

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...REALITOS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2766 9855 2729 9842 2729 9880 2767 9880

$$

JAR
2 follow-up statements
000 
WGUS74 KCRP 302237
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
536 PM CDT SAT JUN 30 2007

TXC131-302345-
DUVAL-
536 PM CDT SAT JUN 30 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
SOUTHWESTERN DUVAL COUNTY...

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN FROM 3 TO 5 INCH 
AN HOUR. THIS STORM WAS LOCATED 12 MILES WEST OF REALITOS...OR ABOUT 
15 MILES NORTH OF HEBBRONVILLE...MOVING NORTHWEST AT 15 MPH.

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2766 9855 2729 9842 2729 9880 2767 9880

$$

JAR
000 
WGUS74 KCRP 302329
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
628 PM CDT SAT JUN 30 2007

TXC131-302338-
DUVAL-
628 PM CDT SAT JUN 30 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN DUVAL
COUNTY...

THUNDERSTORMS THAT BROUGHT FLASH FLOODING TO THE AREA HAVE 
DISSIPATED AND MOVED TO THE NORTHWEST.

LAT...LON 2766 9855 2729 9842 2729 9880 2767 9880

$$

JAR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:14 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 30, 3:14 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
314 PM CDT SAT JUN 30 2007

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...AFTER PREDOMINATELY
SEA BRZ TRIGGERED CONVECTION THIS EVENING/EARLY TNGT...THE
GFS/NAM PROG A TRANSITION FROM DIURNAL CONVECTION OVR
LAND/NOCTURNAL CONVECTION OVR WATER TO MORE PERSISTENT ACTIVITY IN
RESPONSE TO INCREASING MSTR (ASSOCIATED WITH A WEAK/DISSIPATING
UPPER SYSTEM MOVG WWD ONSHORE) RESULTING IN EXTREMELY MOIST
CONDITIONS... INSTABILITY AND INCREASING UPPER FORCING (ASSOCIATED
WITH ANOTHER STRONGER UPPER SYSTEM PROGD TO MOVE S/SW ACRS THE
REGION). THE GFS PROGS A GENERALLY E-W SFC TROUGH TO DEVELOP AND
PERSIST ACRS THE REGION DRG THE PERIOD. EXPECT THE INTENSITY AND
COVERAGE OF CONVECTION TO INCREASE DRG THE PERIOD. THUS...ANOTHER
HEAVY RAINFALL EVENT MAY COMMENCE SUNDAY NGT...AS MOIST LOW LEVEL
INFLOW INCREASES COMBINED WITH THE SFC BNDRY.

&&

.AVIATION...CONDITIONS WL TRANSITION FROM VFR/MVFR CONDITIONS
EARLY TNGT TO PERSISTENT MVFR CONDITIONS AREAWIDE FOR THE
REMAINDER OF THE PERIOD. IFR CONDITIONS EXPECTED NEAR CONVECTION.

&&

.MARINE...THE GFS PROGS AN APPROXIMATELY E-W PERSISTENT SFC TROUGH
OVR THE WATERS DRG THE PERIOD. THE COMBINATION OF INSTABILITY/
COPIOUS MSTR/SFC FORCING WL CONTRIBUTE TO AT LEAST SCT CONVECTION.
THE SYNOPTIC PERSSURE PATTERN NOT EXPECTED TO CONTRIBUTE TO SCA
WIND. WAVEWATCH SOLN MAINTAINS SEA HGTS BELOW SCA CRITERION.

&&

.LONG TERM (MONDAY THROUGH SATURDAY)...NOT A WHOLE LOT OF CHANGES TO
THE THINKING NEXT WEEK FROM WHAT PREVIOUS FORECASTS WERE SHOWING.
VERY MOIST ATMOSPHERE LOOKS TO REMAIN PRIMED ACROSS SOUTH TEXAS
MONDAY THROUGH WEDNESDAY. PWS OF 2.1-2.2 WILL BE COMMON ACROSS THE
AREA. THE PERSISTENT MID/UPPER LEVEL TROF AXIS LOOKS TO ELONGATE
SOUTHWEST ALONG THE I-35 CORRIDOR/HILL COUNTRY AND EDWARDS PLATEAU
MONDAY INTO TUESDAY AND MODELS CONTINUE TO SHOW A WEAK H7-H5 LOW
DEVELOPING NORTHWEST OF LRD BY 12Z TUESDAY. MID/UPPER LEVEL FORCING
WILL COMBINE WITH HEATING AND THE MOIST/UNSTABLE ATMOSPHERE
RESULTING IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MONDAY
AND TUESDAY. BEST CHANCES MONDAY WILL BE ACROSS THE EASTERN AND
ESPECIALLY NORTHEAST CWA...THEN WILL SHIFT INTO THE NORTH-CENTRAL
AND WESTERN CWA TUESDAY AND WEDNESDAY. WOULD NOT BE SURPRISED TO SEE
AT SOME POINT EITHER MONDAY NIGHT AND/OR TUESDAY NIGHT NOCTURNAL
CONVECTION AND A HEAVY RAINFALL EPISODE DEVELOPING ACROSS THE
WESTERN PORTION OF THE AREA NEAR THE MID/UPPER LEVEL H7-H5 CORE
MENTIONED ABOVE. FOR THIS FORECAST PACKAGE HAVE ONLY TWEAKED THE
POPS CONFIGURATION...BUT HAVE ADDED MENTION OF LOCALLY HEAVY
RAINFALL INTO THE FORECAST MONDAY THROUGH TUESDAY NIGHT IN AREAS OF
HIGHER POPS. WILL HAVE TO WATCH FOR FLASH FLOODING EPISODES GIVEN
THE VERY LOW FLASH FLOOD GUIDANCE FROM RECENT RAINS (PARTICULARLY
ACROSS SOME OF THE NORTH-CENTRAL AND FAR WESTERN COUNTIES) COMBINED
WITH THE LOCALLY HEAVY RAINFALL EXPECTED.

THE MID TO UPPER LEVEL TROUGH AXIS SLOWLY MOVES WEST INTO NORTHERN
MEXICO WEDNESDAY THROUGH FRIDAY. HOWEVER...PW VALUES WILL REMAIN
HIGH ACROSS SOUTH TEXAS. DIABATIC AND SEABREEZE FORCING WILL BE THE
PRIMARY INFLUENCES FOR ISOLATED TO SCATTERED POPS WEDNESDAY THROUGH
SATURDAY.

HAVE STILL UNDERCUT THE GFS MOS HIGHS...ESPECIALLY MONDAY THROUGH
WEDNESDAY...GIVEN RAINFALL AND NEAR SATURATED SOIL CONDITIONS
EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  88  78  89  77  /  30  50  40  60  30
VICTORIA          75  87  76  88  74  /  40  60  50  70  30
LAREDO            78  94  79  95  77  /  30  30  40  40  40
ALICE             76  91  77  90  76  /  40  40  50  60  30
ROCKPORT          80  87  80  88  78  /  30  50  50  60  30
COTULLA           74  91  75  92  75  /  30  30  40  50  50
KINGSVILLE        76  90  77  90  77  /  30  40  40  60  30
NAVY CORPUS       80  88  81  88  79  /  30  50  50  60  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

WC/87...SHORT TERM
JR/76...LONG TERM
Hazardous weather outlook, Jun 30, 5:02 AM CDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
502 AM CDT SAT JUN 30 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
502 AM CDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
WITH A FEW STORMS PRODUCING BRIEF HEAVY RAINFALL. A FEW LOCATIONS
MAY EXPERIENCE PONDING ON LOW LYING AREAS AND ROADS.
HOWEVER...GIVEN THE ISOLATED NATURE OF THE HEAVY
RAINFALL...WIDESPREAD FLOODING IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WITH ABUNDANT TROPICAL MOISTURE OVER THE REGION AND AN UPPER
LEVEL DISTURBANCE REMAINING NEARLY STATIONARY FROM NORTH CENTRAL
TEXAS INTO THE RIO GRANDE PLAINS SUNDAY THROUGH TUESDAY...PERIODS
OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. LOCALLY HEAVY RAIN
WILL BE POSSIBLE ESPECIALLY MONDAY INTO TUESDAY. RAIN AMOUNTS OF
1 TO 3 INCHES WILL BE LIKELY ACROSS THE REGION SUNDAY THROUGH
TUESDAY WITH ISOLATED TOTAL AMOUNTS OVER 5 INCHES POSSIBLE.
LOCALIZED FLOODING WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS.

FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED WEDNESDAY THROUGH FRIDAY. THESE SHOWERS AND STORMS WILL
PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING AND THE SEA BREEZE
BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 30, 2:51 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
251 PM CDT SAT JUN 30 2007

TXZ241-302030-
JIM WELLS-
251 PM CDT SAT JUN 30 2007

...A STRONG THUNDERSTORM WAS AFFECTING JIM WELLS COUNTY...

AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF ALICE...MOVING NORTHWEST AT
5 MPH.

THIS STORM WILL BE NEAR...
  ALICE BY 330 PM CDT.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

87

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 9:39 PM CDTFlash Flood WarningCRPWebb2 hr
Jun 30, 9:00 AM CDTSpecial Marine WarningCRP15 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.